Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 209, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Sep 27, 2007, 3:39 PM EDT for Webster County, West Virginia. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2007, 3:39 PM EDT (19:39 UTC)
- Expired
- Sep 27, 2007, 4:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Webster County, WV
The radar
The Charleston,WV radar (KRLX), 105 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 3:40 PM EDT | TSTM WND DMG | 10 Nnw Webster Springs, WV | 6 INCH DIAMETER LIMBS DOWN ON RT 9 IN ERBACON ALONG WITH PENNY SIZE HAIL. |
| Sep 27, 3:40 PM EDT | HAIL 1.25 | 10 Nnw Webster Springs, WV | |
| Sep 27, 4:00 PM EDT | HAIL 1.5 | Diana, WV | 1 1/2 INCH HAIL COVERING GROUND AT DIANA POST OFFICE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 27, 2:11 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 271939
SVRRLX
WVC101-272030-
/O.NEW.KRLX.SV.W.0209.070927T1939Z-070927T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
339 PM EDT THU SEP 27 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEBSTER COUNTY IN WEST VIRGINIA...
* UNTIL 430 PM EDT
* AT 338 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF
HOLLY RIVER STATE PARK...OR ABOUT 15 MILES NORTH OF CRAIGSVILLE...
AND MOVING EAST NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HOLLY RIVER STATE PARK BY 400 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL WEST VIRGINIA.
LAT...LON 3847 8067 3848 8067 3849 8068 3851 8068
3865 8050 3868 8049 3873 8036 3854 8021
3843 8064
TIME...MOT...LOC 1939Z 255DEG 38KT 3855 8060
$$1 follow-up statement
000
WWUS51 KRLX 271958
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
358 PM EDT THU SEP 27 2007
WVC101-272030-
/O.CON.KRLX.SV.W.0209.000000T0000Z-070927T2030Z/
WEBSTER WV-
358 PM EDT THU SEP 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WEBSTER COUNTY...
AT 354 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DIANA...OR
ABOUT 21 MILES NORTHEAST OF CRAIGSVILLE...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WANETA AND HOLLY RIVER STATE PARK BY 405 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3847 8067 3848 8067 3849 8068 3851 8068
3865 8050 3868 8049 3873 8036 3854 8021
3843 8064
TIME...MOT...LOC 1958Z 255DEG 38KT 3858 8037
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 3:06 PM EDT, 33 minutes earlier.
Area forecast discussion, Sep 27, 3:06 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 306 PM EDT THU SEP 27 2007 .SYNOPSIS... A COLD FRONT CROSSES THE AREA TONIGHT. HIGH PRESSURE BUILDS IN THIS WEEKEND WITH COOL WEATHER LASTING ONLY FRIDAY...BEFORE A WARMUP ENSUES BACK INTO THE 80S BY THE WEEKEND. THERE ARE NO SIGNS OF AREAWIDE RAIN NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... FRONTAL BOUNDARY MOVING SLOWLY EAST. WHILE ABUNDANT CLOUDINESS COVERED THE WESTERN HALF OF THE AREA...PLENTY OF SUNSHINE WAS OBSERVED ACROSS THE EASTERN HALF PROVIDING ENOUGH HEAT...INCREASING INSTABILITY DURING THE AFTERNOON HOURS. MODELS CONTINUE SHOWING CAPE OF NEAR 2100 J/KG ACROSS CENTRAL AND EASTERN WV...WHILE DEEP SHEAR FIELD GREATER THAN 35 KNOTS WERE MOVING INTO THE AREA FROM THE WEST. IN ADDITION...A VORT MAXT WILL MOVING FROM THE WEST INTO THE AREA THIS AFTERNOON. THESE CONDITIONS WILL CONTINUE TO TRIGGER STRONG THUNDERSTORMS SOME SEVERE ACROSS CENTRAL AND EASTERN WV FOR THE REST OF THIS AFTERNOON AND EARLY EVENING. TRICKY ASSESSMENT WITH AFTERNOON AND EVENING TEMPS DUE TO DIFFERENTIAL HEATING PRODUCED BY DIFFERENCES IN CLOUD PATTERN. PREVIOUS TONIGHTS LOWS LOOKED REASONABLE COMPARED WITH THE LOCAL MOS AND LAV NAMERS WHICH HAS BEEN CLOSE TO REALITY. THEREFORE...INTERPOLATED AFTERNOON TEMPS INTO THE EVENING MAKING MINOR CHANGES TO THE OVERALL LOWS. HIGHS FOR FRIDAY WERE FIGURED CLOSE TO LAV AND MAV NUMBERS...GENERALLY IN THE MID 70S LOWLANDS AND LOW 60S HIGHER ELEVATIONS. MAIN SHORT WAVE KICKS FRONT AND PRECIPITATION EASTWARD OVERNIGHT. CLEARING WILL TAKE PLACE FROM WEST TO EAST...LINGERING A BIT LONGER NEAR THE EASTERN MOUNTAINS OF WV LATER TONIGHT...OWING TO LOW LEVEL MOISTURE AND UPSLOPE FLOW. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... HIGH PRESSURE WITH DRY AIR WILL SLIDE EAST ACROSS THE AREA THROUGH THE PERIOD. TEMPERATURES WERE GENERALLY A BLEND OF MAV/FWC/MET GUIDANCE FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT...AND THEN A BLAND OF PREVIOUS CCF NUMBERS AND MEX GUIDANCE. && .LONG TERM /MONDAY THROUGH THURSDAY/... RIDGE OF HIGH PRESSURE EXPECTED TO PREVAIL THROUGH THIS PERIOD. MODELS INDICATE THE POSSIBILITY OF SOME MOISTURE MOVING IN FROM THE EAST AND WEST LATE IN THE PERIOD. IN ADDITION...THE ECMWF SUGGESTS A COLD FRONT WILL PUSH SOUTHEAST ON THURSDAY....WITH GFS INDICATING THE FRONT WILL REMAIN NORTH AND WEST OF OUR REGION. LIKE HPC IDEA OF KEEPING BOUNDARY OUT OF AREA...AND HAVE GENERALLY FOLLOWED THEIR DAY 4-7 GUIDANCE. ONLY CHANGE TO THEIR GUIDANCE WAS TO REMOVE POPS FOR WEDNESDAY NIGHT AND THEN LOWER THE POPS FOR THURSDAY. HAVE ALSO LIMITED ANY PRECIPITATION ON THURSDAY TO THE MOUNTAINS. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... A COLD FRONT WILL BRING IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS AT TIMES TODAY. THIS WILL BE MAINLY THIS AFTERNOON IN THE MOUNTAINS SITES...WHERE THESE CONDITIONS WILL LAST INTO THE EVENING. CONDITIONS WILL IMPROVE TO VFR FROM WEST TO EAST TONIGHT...ALTHOUGH CLOUDS JUST ABOVE 3KFT OVER THE LOWLANDS MAY DIP BELOW 3KFT /MVFR/ IN THE MOUNTAINS. WINDS WILL BE LIGHT...WITH GUSTS MINIMAL EVEN IN THUNDERSTORMS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/29 NEAR TERM...ARJ SHORT TERM...29 LONG TERM...JSH AVIATION...ARJ
Hazardous weather outlook, Sep 27, 7:01 AM EDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 701 AM EDT THU SEP 27 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-281115- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 701 AM EDT THU SEP 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 29 / TRM
In the hours before
Local storm report, Sep 27, 2:47 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
247 PM EDT THU SEP 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL ELKVIEW 38.50N 81.47W
09/27/2007 U1.00 INCH KANAWHA WV PUBLIC
EVENT OCCURRED BETWEEN
214 PM 09/27/2007 AND 229 PM 09/27/2007
&&
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:20 PM EDT | Severe Thunderstorm Warning | RLX | Tyler | 25 min |
| Sep 27, 2:03 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Kanawha | 57 min |
| Sep 27, 3:08 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Clay | 52 min |
| Sep 27, 4:15 PM EDT | Severe Thunderstorm Warning | RLX | Randolph | 35 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.